Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 12, 2000, 4:14 PM EST for Georgetown County, Horry County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2000, 4:14 PM EST (21:14 UTC)
- Expired
- Feb 12, 2000, 5:00 PM EST
- In force
- 46 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 75 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
536
WUUS52 KMHX 122113
SVRILM
SCC043-051-122200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
414 PM EST SAT FEB 12 2000
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA
SOUTHERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA
* UNTIL 500 PM EST
* AT 411 PM EST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH
LARGE HAIL 23 MILES WEST OF MYRTLE BEACH OR 6 MILES SOUTHWEST OF
DONGOLA...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YAUHANNAH AT 415 PM EST
BUCKSPORT AT 425 PM EST
BURGESS AT 425 PM EST
MURRELLS INLET AT 430 PM EST
MYRTLE BEACH AT 440 PM EST
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
PURDY/RALFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 2:30 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 12, 2:30 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EST SAT FEB 12 2000 DAMPENING SHORT WAVE TROUGH ENTERING CENTRAL NC AT THE TIME WILL EXIT THE COAST AROUND 00Z. FRONTAL BOUNDARY THAT HAD SAGGED SOUTH AS A COLD FRONT OVERNIGHT NOW TRYING TO RETURN NORTH IN RESPONSE TO THE SHORT WAVE COMING THROUGH BUT IT APPEARS TO BE HAVING SOME TROUBLE. FRONTAL BOUNDARY WILL CONTINUE A SLOW SOUTHWARD JOURNEY AFTER THE SHORTWAVE EXITS THIS EVENING. ON SUNDAY...THE FRONT IS EXPECTED TO MOVE NORTH IN RESPONSE TO ANOTHER PIECE OF UPPER LEVEL ENERGY WHICH WILL APPROACH FROM THE PLAINS STATES SUN AND SUN NIGHT. THE COLD FRONT ASSOCIATED WITH THE NEXT SYSTEM WILL APPROACH SUN NIGHT AND MOVE THROUGH THE AREA MONDAY. DYNAMICS RATHER IMPRESSIVE OVERNIGHT SUN INTO MONDAY MORNING...PARTICULARLY AT LOW LEVELS...BUT INSTABILITY APPEARS TO BE TOO LIMITED FOR SEVERE WEATHER TO OCCUR. IN TERMS OF TANGIBLE WEATHER...WILL CARRY HIGH CHANCE TO LIKELY POP INTO THE EVENING FOR SHOWERS AND A FEW THUNDERSTORMS. SOME CLEARING IS EXPECTED TO OCCUR OVERNIGHT BUT FOG AND STRATUS ARE EXPECTED TO DEVELOP AS GRADIENT RELAXES LATER TONIGHT. SUNDAY IS EXPECTED TO BECOME PARTLY CLOUDY AS THE FRONT RETURNS NORTH. BEFORE THAT HAPPENS...WE COULD SEE SOME SPOTTY LIGHT RAIN IN RESPONSE TO ISENTROPIC LIFT OVER THE BOUNDARY. HOWEVER...THE THREAT LOOKS MINIMAL ENOUGH THAT IT WON/T BE MENTIONED IN THE ZFP ATTM. FORECAST WILL REFLECT INCREASING CLOUDS SUNDAY NIGHT WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. SKIES ARE EXPECTED TO REMAIN PARTLY TO MOSTLY CLOUDY MONDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS...PARTICULARLY DURING THE MORNING. CWF: WIND FORECAST THIS EVENING SOMEWHAT DIFFICULT WITH THE FRONT RIGHT ON TOP OF THE WATERS. MAY GO VARIABLE BECOMING N AT 10 TO 15 KT. NE WINDS 10 TO 15 KT ARE EXPECTED TO BECOME S AT 15 TO 20 KT BY DAYS END SUNDAY. AVN/NGM SHOWING GALE FORCE WINDS OVERNIGHT SUNDAY INTO EARLY MONDAY. AT THIS POINT...WILL LIMIT WINDS TO 25 TO 30 KT AS COOL ATLANTIC WATERS SHOULD PREVENT HIGHEST WINDS FROM REACHING THE OCEAN SURFACE. S-SW WIND SUN NIGHT TO BECOME W ON MONDAY. PRELIMINARY CCF: ILM BE 040/065 060/073 047 31413 FLO BE 039/065 057/075 045 31314 MYR BE 041/063 059/072 047 31413 .ILM...NONE. RAN
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.